RE: Isotretinoin and Rosacearosacea
Posted 21 September 2007 - 12:40 PM
Since I have been here I have seen what I think is a horrible trend. There have been several members of this board whose skin has developed rosacea like symptoms and they attribute this to oral and topical isotretinoin. I believe they are suffering greatly, I believe their suffering is related to isotretinoin, but I also believe their experiences are very uncommon. And now their posts have been leading many visitors to this board - terrified that if they use isotretinoin this will happen to them.
The fact remains that isotretinoin both oral and topical has helped many people over come acne. It has controlled rosacea for many as well. In my case it cured my rosacea and I was for the record taking 120 mg a day, 2mg per kg of my weight for the last three months of my therapy. If I believed what I read on here, than I should have a horrible rosacea and I don't.
The rosacea forum has three good stickies that contain awesome, well written information detailing rosacea. However, each day more and more people start posts asking if they have rosacea. These are people who have red skin, that is caused by one, several or all of the following: 1) inflammed acne, 2) topicals which are aggravating their skin, 3) topicals which naturally produce redness during the beginning of treatment until tolerance is built up, and or 4) the common side effect of redness that occurs during oral isotretinoin treatment and naturally subsides anywhere from 3 to 6 months after stopping treatment.
This forum is a godsend of information for many people. I for one have learned a lot on here and it helped my 7 month course of Accutane be a lot less scary. It is a shame that for all the good information on here, people are getting terrified by a few members whose experiences are uncommon and purely anecdotal. I am not asking for those who are having problems to stop posting. But, everytime I read this forum and I see a post by a terrified newbie, I want to comfort and inform them - but I don't have the time to do that with everyone. I really wish that one of the moderators on this board could put up a warning about this so that people are not unnecessarily alarmed by something they have no reason to be alarmed about.
Posted 21 September 2007 - 12:47 PM
great post ... thank you.
we'll talk it over and see what we can do.
Posted 21 September 2007 - 03:13 PM
Take responsibility for your health; read the full prescribing information for any medication you take and understand that not all risks or potential side effects will likely ever be fully known.
=Regimen: Cetaphil Sensitive Skin Bar & Avon Anew Advanced Clinical Retexturizing Peel every day & Queen Helene Mint Julep mask weekly=
*Glycolic Acid Product Recommendations *What to do with a cyst/pimple/zit
Wynne 2.9Beta Harder, Better, Faster, Stronger
Please ask questions on the boards, not via PM. That way all benefit. Thanks!
0 user(s) are reading this topic
0 members, 0 guests, 0 anonymous users